MAUDE Adverse Event Report: IRADIMED CORPORATION MRIDIUM 3860+; INFUSION PUMP

IRADIMED CORPORATION MRIDIUM 3860+; INFUSION PUMP
Model Number 3860+
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer experienced an event in which the infusion pump delivered a large bolus to the patient at the beginning of the infusion.According to the biomedical engineer, they believed the event was due to user error and requested assistance to download the device history log.The customer confirmed that no patient harm occurred.However, the patient became agitated and required a ventilator.
 
Additional Manufacturer Narrative
The reported event involved the infusion pump s/n (b)(6) and sidecar s/n (b)(6).The available information does not reasonably suggest that either device (3860+/3861) malfunctioned, as there is no evidence of a malfunction.Specifically, after the initial report, the device history log provided by the customer was reviewed for operational details.The review of the history log (which contains the history of both channel a and its attached channel b) found that error for (check door possible free-flow) occurred at the time of the event, demonstrating that the device activated its high-priority audible and visual "check door" possible free-flow alarm as designed.This indicates that the possible over-infusion was caused by user error when installing the iv set, likely caused by the user pushing in the free-flow preventer clamp when installing the set.The most probable root cause for the events reported above is user error due to improper installation of an iv set, as indicated by error code for (check door possible free-flow alarm) occurring in the pump's history log at the time of the event.This was determined through a thorough investigation that included interviews with the user and review of the device history log.The customer confirmed that no harm occurred to the patient.However, since the reported event resulted in medical intervention by means of placing the patient on a ventilator to preclude or prevent permanent impairment, iradimed is reporting this event.

Brand Name
MRIDIUM 3860+
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer (Section G)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer Contact
leonardo aldarondo
1025 willa springs drive
winter springs, FL 32708
MDR Report Key21129928
Report Number3005053560-2024-00007
Device Sequence Number6807214
Product Code FRN
UDI-Device Identifier00856038001089
UDI-Public0100856038001089
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3860+
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown